May 20, 2005
Thank you for taking the time to read my question. I have been on Epzicom and Sustiva for the last two weeks. Yesterday I began to notice a rash that began to appear on my entire body. Although it did not cause any discomfort, it still worried me due to the potential HSR side effects of abacavir. Please tell me doctor, should I be worried? I also had a very mild fever a few hours later. This was the first time I had noticed this reaction. Thank you for your time.
Response from Dr. Henry
A skin rash due to abacavir is fairly common. If no other symptoms develop then can often treat through. A documented fever would be another sign of possible hypersensitivity. I would keep your HIV doc informed of each symptom and consider having him/her see the rash and evaluate further if the rash persists and/or other symptoms develop. KH
Combivir and Stocrin (Urine and Blood Tests)
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- What Are The Consequences Of Untreated Bacterial Vaginitis?
- What Is The Typical Incubation Period For Gonorrhea?
- Syphilis And Joint And Muscle Aches
- Symptoms Of Hpv In The Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.